CSN Login
Members Online: 4

You are here

Longer duration

jenben59
Posts: 144
Joined: Jan 2009

I finished my fourth chemo and the side effects are no where near what others seem to be suffering with, but mine are weird, at least to me. When I first started feeling the side effects they were right after the pump was taken off and lasted about 2 days. This time I had no mouth sore, funny tastes, sore feet, etc. or anything until a week after chemo! I'm feeling tired for a longer period of time, which I guess is normal. I'm really working on staying positive and still take my antidepressants, but some days I just cry over everything and nothing. I don't know if it's just my situation or if the chemo effects my antidepressant drug I take after the brain tumors. This Web site is the only outlet for me and I really appreciate everyone.

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

You are unique Jenben, just like everyone else :-)
I remember having similar experiences with those rounds of chemo. I found I had a series of what I called new normals. I'd get used to reacting one way, then the next time it might be slightly different. It wasn't until another protocol I was on that the side effects were so regular I could set my watch by it. As far as the anti-depressants go, I take them too and sometimes I cry a lot, mainly if I think about my kids. It's not an easy thing that we are all faced with. You're doing great!

Hang in there, you will get through this. This site is a great outlet, many wonderful people here
-p

usakat's picture
usakat
Posts: 625
Joined: Jul 2006

Hello Jenben ~

I understand how one can get weary in the cancer fight and certainly while in the midst of chemo. Chemo is cumulative and the side effects seem to pile up as one progresses through treatment. It is completely understandable and normal to feel overwhelmed sometimes...the important thing to remember is...you are not alone, and it's okay to feel what you feel, even if that means you need to cry your eyes out periodically. Just try not to stay in that place too long, for the longer you dwell there, the harder it is to leave. If you need a boost or help coping with your emotional needs, by all means, seek help. Good to come here - we get it - there are also counselors who can help with coping during illness, so if you need more help than what you find here, perhaps your doctor or nurse, or maybe a pastor might know someone you can speak with more intimately.

Managing side effects is one of the toughest things during chemo - be sure to stay in touch with your oncologist and chemo nurse - they are there to help you and there is no need to suffer in silence.

Cancer is a difficult and scary thing to live with, but the point is to keep living! With cancer, the best revenge is to keep living...happily.

When I was a kid I was a competitive swimmer, and during high school my coach asked if I would take on the distance swims (he knew I would suck it up and say yes). At first I struggled and complained to my dad, a swim coach at a local college, that the long swims seemed relentless and never ending. He said I was looking at the event the wrong way...he suggested that during a long distance race instead of looking at how many laps I had left to go, I should focus more the laps I had already completed. It changed my perspective on my long hard swims...and my perspective on challenging things in my life.

We don't get to choose cancer, but in many ways we can choose how to cope with it. I know...easier said than done...but you can do it! And if you need help and encouragement, go get it...you can easily find it here :)

Many blessings for comfort, healing and restored health to you,
Katie

Check these out on youtube.com
http://www.youtube.com/watch?v=Ha3Rm4MSX-g

http://www.youtube.com/watch?v=tAVH23mbCKE

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

Katie,
I really liked the way your dad looked at things, I am now thinking the same thing, looking at how many treatments I have behind me..

Jen, you're not alone, I still cry at nothing and everything! I can be hugging or dancing with my 8 year old son, and soon burst into tears, thinking how much more I have to live while I can do this, will he remember me?? will I see ever see a child of mine get married, how much they'll be devastated and miss me if I don't make it, how I feel like I'm half the caregiver I used to be, I have alot of things in my head that I cry about, but I get past it, I think about other things really quickly to try and get those thoughts out of my head, it's so hard, but the more I get past a treatment, and the more I want a scan already to see if this chemo is working already,the more I may even feel alittle better, just to get some good news for a change for me would be breathtaking. But I will never back down from this fight, or let it take me over.. just get past the bad thoughts, I don't think a counselor or even a prescription could ever help my thoughts of a possibility that my kids my lose me, the way I lost my mom when I was 16.

All I can say is just to keep that faith, and never lose hope, back off from the dwelling and what I do is picture the future with me in it, sure, I'll cry more, but, I think it wouldn't be normal if no one cried.

Hugggs to you!
~Donna

Subscribe to Comments for "Longer duration"